Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

April 12, 2021Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Apr 12, 2021, 4:15 PM EDT for Miami-Dade County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2021, 4:15 PM EDT (20:15 UTC)
Expired
Apr 12, 2021, 5:00 PM EDT
In force
45 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 35 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

822 
WWUS82 KMFL 122015
SPSMFL

Special Weather Statement
National Weather Service Miami FL
415 PM EDT Mon Apr 12 2021
 
FLZ071>074-122100-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
415 PM EDT Mon Apr 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
SOUTH CENTRAL BROWARD COUNTIES UNTIL 500 PM EDT...

* At 414 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 10 miles west of Intersection Krome
  And U.S. 27, or 16 miles west of Miramar, moving southeast at 20
  mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Hialeah, Pembroke Pines, Miramar, Miami Gardens, Doral, Miami
  Lakes, Hialeah Gardens, Opa-Locka, Miami Springs, Sweetwater,
  Medley, Palm Springs North, Country Club, Pennsuco, Intersection
  Krome And U.S. 27, Intersection Krome And Kendall Drive, Miccosukee
  Resort, Tamiami, The Hammocks and Fountainbleau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2592 8076 2609 8056 2590 8024 2566 8046
TIME...MOT...LOC 2014Z 304DEG 18KT 2594 8060 

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 12, 2:44 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 12, 2:44 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Miami FL
244 PM EDT Mon Apr 12 2021

.SHORT TERM (Now through Tuesday)...

A band of convection from earlier (forming within the corridor or
strong westerly flow) has mostly moved east of the area this
afternoon. Some surface heating as started across southern portions
of the metro, which may help with further development of convection
later this afternoon ahead of the cold front currently moving
southward from Lake Okeechobee. Not expected a widespread severe
weather ordeal like yesterday, but conditionally speaking there
could be an isolated strong storm or two with gusty winds and with
continued cold upper level small hail couldn't be ruled out. Of
course this is all depending on the initiation of convection so gain
of salt applied.

Cold/dry air advection will start to filter somewhat cooler, but
mostly drier air into South Florida later tonight and esepcailly on
Tuesday. Aloft, the northwesterly flow will limit any vertical cloud
growth, at least through the short term period. High pressure should
spread into the region, which should help relax any pressure
gradient allowing for mostly light to perhaps initially moderate
winds immediately behind the cold front. Otherwise, the only story
will be the potential fire weather concerns with the lower humidity
values (see Fire Weather section below).

.LONG TERM...

No meaningful changes to the extended forecast. Previous
discussion follows below.

PREV DISCUSSION... (Issued 255 AM EDT Mon Apr 12 2021)

Tuesday Night through Sunday...

Warm and dry conditions will be in place for the start of the
extended period with high pressure centered just to our east.
Meanwhile, a closed mid-upper low over the Great Lakes will incite
cyclogenesis as it moves off the eastern CONUS. The ridge axis
will slowly migrate into the Atlantic in response to the deepening
surface low, veering winds out of the south and then west through
the week, while also enhancing moisture across South Florida
ahead of the next frontal boundary.

Latest global model iterations depict the front pushing across
the Lake Okeechobee region on Friday before slightly lifting and
becoming stationary across Central FL by the weekend. Despite
this, the proximity of the boundary would still allow for enough
instability to remain in the vicinity to result in an uptick in
rain and thunder chances, mainly for the Lake region, east coast
metro, and adjacent Atlantic waters each afternoon. Given the
inconsistency between guidance members the past few days,
confidence remains on the low end regarding whether or not the
boundary gains enough southward momentum for a full FROPA just
beyond the period. Therefore, have kept generally 20-30% POPs
during this time frame with Sunday being the greatest coverage
with the potential for the boundary oozing slightly southward. Per
usual, will continue to monitor how the pattern evolves and
examine the finer details as they come into better focus.

&&

.AVIATION(18Z TAFS)...

VFR conditions will prevail throughout the forecast period. A cold
front will slowly push through the region this afternoon and into
this evening. Some shower and isolated thunderstorm activity is
possible especially across the southeastern terminals this
afternoon. Winds will increase out of the north northwest this
afternoon behind the front before quickly shifting to a
northeasterly direction this evening.

&&

.MARINE...

A cold front will continue to move through allowing high pressure to
build in its wake. Prior to the frontal passage scattered showers
and storms will be possible, especially over the Atlantic waters.
This will quickly shut off from northwest to southeast with time
this evening. Cautionary headlines for wind will likely continue for
some areas, but all in all mostly favorable marine conditions can be
expected from tomorrow afternoon through the end of the forecast
period.

&&

.FIRE WEATHER...

Behind the cold front a very dry airmass will begin to work its way
into the region from the north. During the afternoon portions of the
interior and Lake Okeechobee will experience relative humidity
values around critical thresholds. There are two primary limiting
factors that should mitigate concerns a bit. First, the 20ft winds
will generally be light and finally with the recent rainfall, ERCs
should have improved slightly with a widespread 1-2 inches of
rainfall over the weekend.

&&

.BEACHES...

A high risk of rip currents is expected along the Palm Beach Coast
through this remainder of the afternoon. Additionally, moderate risk
of rip currents will continue today through Tuesday along both
Atlantic and Gulf Coasts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            67  85  68  84 /  10   0   0   0
West Kendall     64  87  65  85 /  10   0   0   0
Opa-Locka        64  85  66  84 /  10   0   0   0
Homestead        65  83  66  82 /  10   0   0   0
Fort Lauderdale  68  84  70  82 /  10   0   0   0
N Ft Lauderdale  66  83  68  82 /   0   0   0   0
Pembroke Pines   64  86  67  84 /  10   0   0   0
West Palm Beach  63  83  66  82 /   0   0   0   0
Boca Raton       64  85  68  83 /   0   0   0   0
Naples           64  86  65  85 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168.

AM...None.
GM...None.
&&

Tonight/Tuesday and Aviation/Beaches/Fire Weather/Marine...Frye
Tuesday Night through Monday...HVN

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 12, 4:13 PM EDT, 2 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
413 PM EDT Mon Apr 12 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
130815-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
413 PM EDT Mon Apr 12 2021

...Isolated Thunderstorms Possible Through This Evening...
...High Risk of Rip Currents Palm Beach County Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Isolated thunderstorms may develop through the early
evening hours, mainly over the Lake Okeechobee region and Atlantic
metros.

Waterspouts: Waterspouts will be possible mainly over the Atlantic
waters this evening.

Rip currents: There is a high risk of rip currents for all beaches of
Palm Beach County. A moderate risk remains in effect for all beaches
of Miami-Dade, Broward, and Collier Counties.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Elevated risk of rip currents may linger into Tuesday along the Palm
Beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Apr 12, 3:33 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Miami FL
333 PM EDT Mon Apr 12 2021

FLZ070>073-122015-
Inland Broward County FL-Inland Collier County FL-
Metro Broward County FL-Inland Miami-Dade County FL-
333 PM EDT Mon Apr 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
SOUTHERN BROWARD COUNTIES UNTIL 415 PM EDT...

* At 333 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles southeast of Miccosukee
  Service Plaza, or 26 miles west of Pembroke Pines, moving southeast
  at 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Weston, Intersection Alligator Alley And Miami Canal and West
  Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2603 8088 2620 8079 2612 8043 2585 8051
TIME...MOT...LOC 1933Z 292DEG 18KT 2609 8076

CWC
Special weather statement, Apr 12, 4:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
415 PM EDT Mon Apr 12 2021

FLZ071>074-122100-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
415 PM EDT Mon Apr 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
SOUTH CENTRAL BROWARD COUNTIES UNTIL 500 PM EDT...

* At 414 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 10 miles west of Intersection Krome
  And U.S. 27, or 16 miles west of Miramar, moving southeast at 20
  mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Hialeah, Pembroke Pines, Miramar, Miami Gardens, Doral, Miami
  Lakes, Hialeah Gardens, Opa-Locka, Miami Springs, Sweetwater,
  Medley, Palm Springs North, Country Club, Pennsuco, Intersection
  Krome And U.S. 27, Intersection Krome And Kendall Drive, Miccosukee
  Resort, Tamiami, The Hammocks and Fountainbleau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2592 8076 2609 8056 2590 8024 2566 8046
TIME...MOT...LOC 2014Z 304DEG 18KT 2594 8060

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 10:02 PM EDTSpecial Weather StatementMFLCollier43 min
Apr 11, 11:28 PM EDTSpecial Marine WarningMFL47 min
Apr 12, 12:00 AM EDTSpecial Weather StatementMFLCollier45 min
Apr 12, 12:10 AM EDTSpecial Marine WarningMFL50 min
Apr 12, 12:23 AM EDTSpecial Weather StatementMFLCollier52 min
Apr 12, 12:58 AM EDTSpecial Marine WarningMFL32 min
Apr 12, 1:01 AM EDTSpecial Weather StatementMFLMiami-Dade44 min
Apr 12, 1:11 AM EDTSpecial Weather StatementMFLMonroe34 min
Apr 12, 1:27 AM EDTSpecial Weather StatementMFLMiami-Dade48 min
Apr 12, 4:40 AM EDTRip Current StatementMFLPalm Beach15 hr
Apr 12, 7:00 AM EDTSpecial Weather StatementMFLPalm Beach45 min
Apr 12, 8:24 AM EDTSpecial Marine WarningMFL51 min
Apr 12, 3:33 PM EDTSpecial Weather StatementMFLBroward42 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.